MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer "after removing the dilator and threading over wire, replaced dilator into introducer and threading over wire met resistance at puncture site, after removing introducer from wire noted that introducer was damaged at tip." date of occurrence: on (b)(6) 2022.Placement date: on (b)(6) 2022.Was the product used on a patient? yes.Was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.New introducer used.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refn0314 showed no other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
Correction to h6 based on additional information.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.Transcatheter delivery balloon burst complaints have been previously investigated by edwards and documented in technical summary 28274.A detailed root cause analysis revealed that it is very unlikely that a product defect contributes to this type of event.There are extensive manufacturing inspections in place to prevent this type of malfunction (visual and dimensional inspections, leak testing, and functional balloon burst testing performed to every manufactured lot).The thv delivery system balloons are subject to increased risk of burst due to contact with a highly calcified annulus.Analysis revealed that these types of ruptures are typically caused by puncture from calcium on the native aortic valve when the inflated delivery system balloon comes in contact with the native annular calcification at full inflation/deployment.In this case, the balloon ruptured at the end of inflation.The valve was successfully implanted with no injury to the patient.Upon inspection of the balloon, a tear at the proximal end was observed.Per report, the balloon ruptured due to overfilling with +3ml and a spike calcium at the rca.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.No corrective or preventative actions are required at this time.
 
Event or Problem Description
It was reported by the customer "after removing the dilator and threading over wire, replaced dilator into introducer and threading over wire met resistance at puncture site, after removing introducer from wire noted that introducer was damaged at tip." date of occurrence: (b)(6) 2022.Placement date:(b)(6) 2022.Was the product used on a patient? yes.Was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.New introducer used.

Brand Name
POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15708067
Report Number3006260740-2022-04207
Device Sequence Number14685589
Product Code LJS
UDI-Device Identifier00801741155024
UDI-Public(01)00801741155024
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue NumberS1395108D3
Device Lot NumberREGR1770
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown